Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hospitalization

Posted by Ruth on November 1, 1999, at 18:53:34

In reply to Re: hospitalization, posted by allison on October 29, 1999, at 18:05:47

I feel for you and am sorry that things are so overwhelming. I've been there as I'm sure have many of the others.

It's important that your doc really understand how worried you are about yourself. It sounds like it is a good relationship. What is most important is that you feel like you have a partner going through the struggle with you.

As for hospitalization, it is a hard alternative to contemplate. When I was hospitalized it really was just a matter of following my doctor's advice . At that point I was so out of commission that I wasn't in a position to decide for myself, even though it was a voluntary admission. I think it helped me because it temporarily took me out of the pressure of trying to manage my life on my own. The practical daily living issues were taken care of, there were others around who understood, though I was so out of it I'm not sure how much that mattered. I did have ECT and if you get to a point of considering that I would be glad to share my experience.

What I would like to say to you is that there are alternative paths. There are multiple meds that can be tried, ECT is out there as an option. hospitalization or partial hospitalization is a possibility. But what you need the strength (and the borrowed strength from your doc) to try the various possibilities until one works for you.

The last thing is that if safety becomes an issue you must go to the hospital.

Keep us posted.

> > It is not clear to me...are you on any meds ? Which ?
> Thank you, James.
> Yes: Remeron 30mg at night, Wellbutrin 100 mg in the morning. I first tried Zoloft and then Effexor XR, but couldn't tolerate either. Remeron (45 mg) helped from March 98 till October 98, when lithuim had to be added. Got off the lithium (thank God) in spring (March or April, I think). Things got bad again in June/July and Wellbutrin was added. Eventually Remeron was cut last summer from 45mg to 30 mg, which is not so sedating/more tolerable.
> I talked to my doctor a LOT yesterday. It was only 45 minutes, but it felt like two hours' worth. He saw the change, but he also helped me put some things in perspective, and I'm feeling tired but not so strung out as the previous few days. I think I'm OK, or OK enough to be here ... more stable and not afraid of myself. Wellbutrin dose will be increased. We agreed to leave the Remeron as is.
> Thank you all so very much for helping me through the last few days!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ruth thread:13880